Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 13, 2001, 7:47 PM EST for Pocahontas County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2001, 7:47 PM EST (00:47 UTC)
- Expired
- Mar 13, 2001, 8:15 PM EST
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 140048 SVRCRW WVC075-140115- /NEW.KRLX.SV.W.0015.140047-140115/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 747 PM EST TUE MAR 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POCAHONTAS COUNTY IN WEST VIRGINIA... * UNTIL 815 PM EST... * AT 742 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MARLINTON...MOVING EAST AT 45 MPH. <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3841 8025 3823 8031 3808 7965 3830 7958
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:24 PM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 13, 3:24 PM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EST TUE MAR 12 2001 CLDS CONT TO STREAM IN FROM THE W ALONG WITH A BAND OF SHRA MOVING ACROSS OH AN IND. THIS WL CONT TO MARCH EWRD AND REACH OUR AREA ARND 00Z WED. AS H5 VORT MAX SWINGS THRU OVRNGT COMBINED WITH H8-H5 OMEGA WL SEE SOME SHRA ACTIVITY...SO PLACED LKLY POPS N AND CHC POPS S TNGT. BIG QUESTION WL BE THE MTNS AND WHEN CHANGE OVER TO SNOW OCCURS. IF IT DOES EARLY ENUF...CUD SEE A FEW INCHES OF SNOW. MDL BOUNDARY LAYER TEMPS CONT TO SHOW A WRM DEPTH OF 2-3KFT AFT 06Z ACR LOWLANDS. SO WL KEEP ALL RAIN IN THE SOUTH AND A RAIN SNOW MIX AFT 06Z ACR EKN. OPTED FOR UP TO 2 INCHES OF SNOW BY DAYBREAK WED MAINLY ACR HIER ELEVATIONS. WED...CLDS DECREASE FM W TO E BY LATE MORNING. STILL SOME LINGERING SNOW FLURRIES ACR THE NRN MTNS...HOWEVER THIS SHUD END SHORTLY AFT SUNUP. TEMPS REBOUND NICELY...GENERALLY 50S FOR HIGHS. AVIATION LOOKS BETTER ON THE NEXT SYSTEM LATER IN THE WEEK PULLING THE LOW UP TO OUR WEST AS THE SECOND WAVE TAKES THE ENERGY. THIS WILL KEEP THE PRECIPITATION RAIN UNTIL THE COLD AIR FINALLY MOVES IN FRIDAY NIGHT AS THE LOW PULLS NORTHEASTL AND WE GET NORTHWEST FLOW. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/AAR-FM
In the hours before
Special weather statement, Mar 13, 7:19 PM EST, 28 minutes before
WVZ035>040-046-047-140115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 719 PM EST TUE MAR 13 2001 ...LINE OF GUSTY THUNDERSTORMS HEADING TOWARDS AREA... A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 815 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH AS THEY PASS BY. A FEW BRIEF DOWNPOURS OF RAIN CAN ALSO BE EXPECTED. THESE WINDS WILL BE STRONG ENOUGH TO BREAK LARGE BRANCHES OFF OF TREES AND POSSIBLY CAUSE POWER OUTAGES. SCATTERED...LIGHTER RAIN SHOWERS WILL TAKE OVER BEHIND THIS LINE... BUT WINDS WILL REMAIN GUSTY THROUGH MOST OF THE EVENING. IF YOU ARE JUST ABOUT TO HEAD OUT ONTO THE ROADS...BE EXTREMELY CAREFUL AS THESE WINDS COULD MAKE DRIVING MORE DIFFICULT. ALSO BE AWARE TO THE POSSIBILITY OF DEBRIS ON THE ROADS. .END/CL
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.